Alert archive / Wyoming / Special Weather Statements in 2018
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 2, 2018, 5:21 PM MDT for Sublette County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 2, 2018, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2571 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WWUS85 KRIW 022321
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
521 PM MDT MON JUL 2 2018
WYZ024>026-030000-
Upper Green River Basin-Upper Green River Basin Foothills-Salt River
and Wyoming Ranges-
521 PM MDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SUBLETTE AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 600 PM MDT...
At 519 PM MDT, Doppler radar was tracking a thunderstorm near Lander
Peak, or 20 miles east of Afton, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm and could
occur well away from the thunderstorm.
This thunderstorm will be near...
Daniel around 555 PM MDT.
Cora and Warren Bridge around 600 PM MDT.
Other locations impacted by this storm include Sacajawea Campground
and Pinedale Ralph Wenz Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near a lake across the Upper Green River Basin, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4304 11046 4316 11009 4278 10968 4262 11015
4256 11069 4278 11082
TIME...MOT...LOC 2319Z 242DEG 36KT 4274 11053
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:25 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 2, 3:25 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Riverton WY 325 PM MDT Mon Jul 2 2018 .SHORT TERM...This evening through Thursday Increased SW flow over the area this afternoon will continue tonight into Tuesday, as an upper low over the Northern Rockies digs a trough over ID. This trough (and associated cold front) will bring isolated to scattered showers and thunderstorms to much of northern and central portions Tuesday afternoon. The trough will clip NW portions, as the low quickly fills and retreats toward Saskatchewan. the rest of the forecast period will be marked by the building ridge of high pressure. Diurnal convection will be isolated Wednesday, with decreasing chances Thursday. Increasing H7 temperatures should keep the atmosphere capped, with any potential convection forming toward sunset. A Red Flag will remain in effect for portions of Johnson and Natrona counties below 7500 feet through 02Z. RH values will not be as low in these zones Tuesday, but low to moderate fire behavior will continue across much of Sweetwater and southern Natrona counties. These conditions will repeat Wednesday and Thursday. Isolated showers and thunderstorms will be possible over portions of Yellowstone this afternoon and evening. Another area will develop late this afternoon and continue tonight from Rock Springs to Casper. Strong gusty winds will be the main hazards from these storms, as the low levels are extremely dry. Conditions for the 4th of July will be seasonal temperatures (for early July) and mainly light winds. A few spots will be breezy, but not as strong as the last couple of days have been. A few thunderstorms could be possible over the Absaroka and Wind River Mountains in the afternoon and evening. .LONG TERM...Thursday night through Monday Very warm to hot/very hot and generally dry through the period. Mean upper high is forecast to slowly retrograde from MO/IL area at the start of this period, wwd to near the 4-Corners by early next week. Very hot mid level temps are forecast thru the period. Generally in the 18-20c range in the south half and slightly cooler in the north at times, with a boundary in the area at times. The first main boundary is later Saturday into Sunday, as a shortwave passes off to the north. Probably still capped even with the additional moisture, but worth watching as we get closer. Otherwise, maybe we start to see some moisture working it's way around the high late in the period for a few late day/evening storms by late in the weekend or Monday but that's about it. Main word is HOT! At least it'll be dry enough to cool off at night, especially the first couple nights. Highs mainly 90s across the lower elevations east of the divide and south, with some cooling north Sunday/Monday behind that shallow front up north. Mainly 80s west of the divide (lower elevations). A few readings could top 100 by Saturday east of the divide below 5K feet. && .AVIATION...For the 00Z TAFS through 00Z Wednesday VFR conditions will prevail through 06z Tuesday. Surface west wind with gusts 25-35 knots will prevail across the area thru early evening. Isolated gusty showers or thunderstorms are possible near the Montana border and from vicinity KRKS-KCPR thru 06z this evening. Erratic wind gusts 35-45 knots will be possible near any showers or storms. A cold front will push south to near a KTHP-50SM north of KCPR line by 09z Tuesday. Local MVFR/IFR ceilings may develop along the east slopes of the Absaroka and Bighorn Mountains early Tuesday morning, vicinity KCOD and KBYG. A chance of afternoon showers and thunderstorms is expected Tuesday afternoon mainly north of a KBPI to KCPR line. The far northwest though will have the best chance of precipitation. && .FIRE WEATHER... A Red Flag will remain in effect for zones 280 and 281 below 7500 feet through 02Z. RH values will not be as low in these zones Tuesday, but low to moderate fire behavior will continue from zone 277 to 289. Apart from winds subsiding this evening, isolated showers and storms will be possible from Rock Springs to Casper tonight. Gusty southwest winds will return across much of the area Tuesday, with mixing heights and smoke dispersal ranging from poor over most lower elevation zones east of the Divide, to excellent over the remaining zones. Isolated to scattered showers and thunderstorms are expected across all but southern portions Tuesday. && .RIW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for WYZ280-281. && SHORT TERM...LaVoie LONG TERM...Skrbac AVIATION...Skrbac FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 2, 2:00 AM MDT, 15 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 200 AM MDT Mon Jul 2 2018 WYZ001>020-022>030-031100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 200 AM MDT Mon Jul 2 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Elevated fire behavior possible this afternoon in central and southern Wyoming. Isolated thunderstorms possible in northern Wyoming. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday through Friday...Elevated fire conditions in southern Wyoming. Tuesday and Tuesday night...A chance of thunderstorms over the north and west. Wednesday and Thursday...Isolated thunderstorms, mainly over and near the mountains. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report hail and wind gusts over 45 mph. Thank you.
In the hours before
Special weather statement, Jul 2, 4:49 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Riverton WY 449 PM MDT Mon Jul 2 2018 WYZ019-020-022-028>030-030200- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Casper, Rock Springs, Green River, and Wamsutter 449 PM MDT Mon Jul 2 2018 ...Isolated Showers with Localized Strong Wind Gusts... A few showers will continue through the evening hours across Natrona, Sweetwater, and extreme southeast Fremont counties. Due to the very dry atmosphere, very little or no rain will occur, but localized strong wind gusts of 45 to 60 mph are possible. WYZ003>006-030200- Cody Foothills-North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin- Including the cities of Cody, Meeteetse, Thermopolis, and Worland 449 PM MDT Mon Jul 2 2018 ...Isolated Showers with Localized Strong Wind Gusts... A few showers will continue through the evening hours across the Big Horn Basin. Due to the very dry atmosphere, very little or no rain will occur, but localized strong wind gusts of 40 to 50 mph are possible. 21
Special weather statement, Jul 2, 4:56 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Riverton WY
456 PM MDT MON JUL 2 2018
WYZ023-024-022330-
Star Valley-Salt River and Wyoming Ranges-
456 PM MDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SUBLETTE AND WEST
CENTRAL LINCOLN COUNTIES UNTIL 530 PM MDT...
At 454 PM MDT, Doppler radar was tracking a thunderstorm over Salt
River Pass, or 13 miles south of Afton, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
This thunderstorm will be near...
Mount Wagner around 505 PM MDT.
Mount Coffin around 515 PM MDT.
Lander Peak around 530 PM MDT.
Other locations impacted by this storm include Smoot Koa Campground
and Sacajawea Campground.
&&
LAT...LON 4257 11104 4287 11043 4285 11043 4285 11038
4278 11033 4277 11034 4277 11032 4270 11027
4270 11030 4267 11032 4266 11037 4264 11035
4261 11035 4236 11103 4249 11105
TIME...MOT...LOC 2254Z 235DEG 42KT 4253 11094
21Special weather statement, Jul 2, 5:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
521 PM MDT MON JUL 2 2018
WYZ024>026-030000-
Upper Green River Basin-Upper Green River Basin Foothills-Salt River
and Wyoming Ranges-
521 PM MDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SUBLETTE AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 600 PM MDT...
At 519 PM MDT, Doppler radar was tracking a thunderstorm near Lander
Peak, or 20 miles east of Afton, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm and could
occur well away from the thunderstorm.
This thunderstorm will be near...
Daniel around 555 PM MDT.
Cora and Warren Bridge around 600 PM MDT.
Other locations impacted by this storm include Sacajawea Campground
and Pinedale Ralph Wenz Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near a lake across the Upper Green River Basin, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4304 11046 4316 11009 4278 10968 4262 11015
4256 11069 4278 11082
TIME...MOT...LOC 2319Z 242DEG 36KT 4274 11053
21The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:13 PM MDT | Red Flag Warning | RIW | Johnson, Natrona | 8 hr |
| Jul 2, 4:56 PM MDT | Special Weather Statement | RIW | Lincoln | 34 min |
Nearby
Special Weather Statements in Wyoming, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.